MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intraocular lens was removed and replaced during the same procedure.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The intraocular lens (iol) was half injected and then removed when the patient moved.The technician tried to reload it and encountered loading issues which resulted in haptic breakage.An incision enlargement was required.A new iol was implanted (same model and diopter).The patient was doing fine post-op.There was no patient injury.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 04/18/2017.Device returned to manufacturer? yes.Device evaluation: the product was returned for evaluation.Fibers/particles were observed on the lens which is associated with the handling of the unit out of a sterile environment.Residue of viscoelastic were also observed on the lens and cartridge which indicates that the unit was handled and prepared for surgical use.The lens was observed stuck at the loading zone area.Both haptics were also observed broken and distorted inside the cartridge tube.The reported complaint issue haptic damaged was verified in the returned lens.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6430250
Report Number2648035-2017-00552
Device Sequence Number10876498
Product Code HQL
UDI-Device Identifier05050474530577
UDI-Public(01)05050474530577(17)201123
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/23/2020
Device Model NumberZ9002
Device Catalogue NumberZ900200140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR